U of U Postdoctoral Association Board Meeting

12:00 - 1:00 PM on April 13, 2018 HSEB 5100D

Attendence: Marta Szulik (CVRTI), Gaelle Batot (Biochemistry), Jennifer Mabey (Graduate School), Erin Young (Huntsman Cancer Institute), Sharanya Kalasekar (HCI), Natalia Torres (CVRTI), Suvendu Biswas (College of Pharmacy), Raziye Mohammadpour (School of Pharmacy), Aneesa Al Soodani (Chemistry), Amelia Hodges (Chemistry).

Known Absences: Malini Rajan (Molecular Medicine), Daniel Mendoza (Atmospheric Sciences/GCSC)

Agenda

12:00 pm Approve minutes from last meeting [5 min]

Natalia recommended 2 clarifications regarding Dr.Keida's comments on the constitution of the working group, and the exact amount of the Graduation Student Success Fee.

Actions: Marta will check the details of Dr.Keida's comments.

Aneesa was voted in as board member.

Action: Aneesa and Sharanya will send Marta their info and picture for the UPDA website.

12:05 pm Lunch & Learn [10 min]

• Recap: March 14th, Meet the UPDA board – RSVP/Attnd: 14/12

Marta suggested this event be a social rather than a Lunch & Learn type event. The board agreed.

- April 16th, Immigration with Gen. Counsel. RSVP: 29
- May 16th, "Preparing your application package" panel

Actions: Marta will put this panel together. Sharanya will help Marta get Holly Zullo of HCI research & Development for the panel if needed.

- June 13th Mary Anne to talk about "Creating your own network"
- July 18th, TBA (Tony Tsai about Work-Life Balance)

12:15 pm National Postdoctoral Association Annual Meeting recap [15 min]

Gaelle and Jennifer gave the update on the meeting. Overall it was very good meeting, Jen attended sessions mostly for POs and Gaelle sessions mostly for PDs. Both agreed that this year the involvement of administration to help postdocs was emphasized. A lot of discussions and sessions were about the career development workshops, networking and job opportunities. Similar to last year a strong emphasis was on career counseling for postdocs who are not interested to pursue academic jobs.

Among many sessions Gaelle attended few about Diversity and pointed out that everybody works toward inclusive climate at universities and that it also includes postdocs. Earlier this academic year, the UPDA run Winter Workshop Series about inclusion, diversity, microaggressions and difficult conversations, and in Gaelle's opinion it was great move and should be repeated annually.

12:30 pm Website Photo Contest [10 min]

Revise rules, schedule, and assign responsibilities:

- Save the date mail sent by Monday (2nd page)
- Submission by mail in May (1-21) photo submission by May 17th, 5pm

- Pictures uploaded for vote on FB in late May/June (May 25/June 18) Voting opens on may 21st and continues till June 11, 5pm
- Price given during the BBQ June 22 Date changed to June 15.

Marta announced we need a volunteer from the board to put the entries together and facilitate voting/ etc.

Actions: Aneesa agreed to be the point person for this competition. Erin will send out the announcement.

12:40 pm Update 'Preparing your application package' workshop [5 min] Jennifer will take over the organization of the workshop, with Marta's and Gaelle's help.

12:45 pm Postdoc Social Coffee & Bagels with a Mentor [5 min]

- Janet Lindsley, March 26th, 9-10am, RSVP/Attnd: 12/11
- Next social: Dana Carroll, May 10, 9-10am, HSEB

Natalia suggested that we should consider having non-academic career-oriented talks/socials as well, and that we should aim to increase representation from the lower campus postdocs as well.

For discussion about various career options, Heather suggested to recruit someone who is Medical Science Liason or someone who does Medical Writing.

Someone suggested to do a session on public health opportunities with Robin Atkinson, HCl, Utah Public Health.

12:50 pm Additional Points of Discussion [10 min]

- Upcoming Summer BBQ Date changed to June 15.
- Assign person for taking notes on next L&L since these event are very similar from year to year, we will provide the updated summary from couple of years back and ask for revisions. The General Counsel will provide us with their slides to be posted on our website.
- Postdoc PubNight Aneesa will organize this event for the last Thursday
 of every month. She will send out an email regarding the event to all
 postdocs, probably with a picture of her so attendees can identify her at
 the event.
- 2018 Postdoc Appreciation Day

1:00 pm Summary of Assigned Tasks & End of Meeting

Next Meeting: 12:00 - 1:00 PM on Friday. May 4, in HSEB 5100A

Documents Sent: Agenda, Minutes from February Meeting

"Coming soon: The Annual UPDA Photo Contest!

This photo contest will be by and about the AMAZING Postdocs at the University of Utah.

Submitted photos will be uploaded onto the UPDA Facebook page for voting. The photo with the most votes will win an Amazon giftcard.

Please use these questions as a starting place for your images and ideas:

- What is an average day as a postdoc?
- What is the highlight of your research experience?
- What do you love about your position as a postdoc?
- What new people have you connected with?
- What do you enjoy outside of your research?
- Is there a tradition that represents University of Utah to you?
- Why did you choose the University of Utah for your postdoc?

A complete list of submission rules and dates will be announced soon!"